Jump to content

Midodrine


Valentine
 Share

Recommended Posts

Dear Anyone

Feeling rather anxious at present have recently started on Midodrine only in th 2.5mg stage have not experienced any great relief at present which my Dr told me I would not on this dose but i am trying to find out is what sort of symptoms have any fellow suffer's experienced while first taking the above. I have had not had any high blood pressure but had fainty feelings fast and slow heart rate, nauseous etc

Thanking anyone in advance that may be or have been on Midodrine

ValentineXX

Link to comment
Share on other sites

i could not take this med, which for some reason really trips my doc out. but the reason i couldn't was erratic bp and hr. one minute i was super high and the next super low. on the lowest dose my bp/hr went really low. we upped the dose and my bp and hr sky rocketed. i tried it three different times. same thing each time.

i hope you have better luck. some have had great success, just not me.

Link to comment
Share on other sites

Yeah, it took me a while to adjust to it and never really saw much relief from it. So, I no longer take it. But, in the beginning esp. my bp and hr (I think) was quite low and I felt awful. The side effects got better for the most part over time, but I never saw much relief.

They told me to make sure and give enough time to adjust to it.

Hope this helps and it starts to work better for you!

Link to comment
Share on other sites

Have you ever felt your foot go to sleep? You know that crazy tingly feeling that just drives you crazy? When I started Midodrine, I felt like my 'head' would go to sleep. It didn't hurt, but it sure felt wierd. I did not notice it constantly, but I did experience it for 3-4 days. Then it went away. Now every now and then I'll feel my 'head' tingle and realize that I am a few hrs past my 'normal' dose.

Can't tell you exactly that it's what's making me feel better, but I do know that I don't have any negative side effects and that whatever medicine concaction (sp) that I take everyday does help a lot.

Hope everything works out for you.

Link to comment
Share on other sites

My teenage son was diagnosed with POTS a couple of weeks ago. The doctor started him on Midodrine and Florinef at small doses but we were told to build up the doses gradually. Right now he's on 10 mg. Midodrine 3x/day and .1 mg Florinef 1x/day. The first 9 days on the meds seemed so encouraging! His side effects from the Midodrine went away after just a few days, and he had so much more energy than he's had in quite a while. He was back in school for several hours a day (major accomplishment!) and even went out with his friends one night. We were all feeling so hopeful. The he CRASHED. He has been feeling worse than ever for the past 6 days. I don't know what happened. Was the first 9 days just a placebo effect? Or is this just typical with POTS -- up and down? He hasn't been in school all week and I've gone from hopeful to hopeless.

-Lenna

Link to comment
Share on other sites

Lenna,

I had the same reaction to Midodrine the first time I took it. I was 15 and had been extremely fatigued, couldn't keep up with normal activities, etc. Once my Midodrine got up to 20 mg 3xday I was feeling good again. For 3 whole weeks I was back to my normal level of energy, and it wasn't a placebo effect. I was my normal self again. Then I started to slwoly get worse and went back to where I was. We eventually stopped the Midodrine because it no longer worked.

Now, 12 years later, my POTS doctor put me back on Midodrine just to try it again. We titrated up very slowly this time. His theory was that when I tried it the first time, all of a sudden my brain was getting much more blood than it was used to. It was getting a normal amount of blood, but after going so long with insufficient blood flow, the normal amount seemed unnatural. His theory is that my brain then started to shut off some of the blood supply to my head, causing my symptoms to return. He said all of this much more eloquently, but that's the gist of it.

I am still on Midodrine currently, but I only take 10 mg in the morning. It really doesn't help me all that much, but it does give me an extra 30 minutes or so to sit up at the computer. I also take an extra pill in the afternoon if I have to go out. But to be honest, it really doesn't help me that much. I've considered going off of it, but I do like that extra 30 minutes of computer time.

There are a lot of ups and downs with POTS. So it could be that your son is just having a down time. It could also be that because he was feeling better he over did things physically. I know I've done that. I'll feel better, over do it, and then crash. It can be hard sometimes to figure out what causes crashes. And often we don't know at all. I hope your son starts to feel better again. Definitely talk with his doctor about his symptoms lately. Hopefully the doctor will have some suggestions, wisdom, and good advice.

Welcome to Dinet, Lenna!

Rachel

Link to comment
Share on other sites

I recently just started taking midrodine again. He put me on just a low dose this time. 2.5 Mg 3 times daily. when I was on it last time I was taking 5Mg. 3 times daily and I had alot of tingeling and goosebumbs and headaches. It lasted for about 1 week then went away. Since I'm only talking 2.5 mg I don't get any of those side effects. My hr is alot lower at times which is good!! It seems to help me for a month or so then it doesn't seem to work as much. My body much get to use to it or something.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...